Alert archive / Ohio / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 20, NWS Wilmington, OH

March 30, 202510 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Mar 30, 2025, 9:07 PM EDT for 10 counties in Ohio. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2025, 9:07 PM EDT (01:07 UTC)
Expired
Mar 30, 2025, 10:00 PM EDT
In force
53 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Brown County, OH, Champaign County, OH, Clark County, OH, Clinton County, OH, Fayette County, OH, Greene County, OH, Highland County, OH, Madison County, OH, Union County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 27 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 6:45 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.1 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2025-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2025-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 293 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
390 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
293 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 7:52 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Mar 30, 7:52 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
752 PM EDT Sun Mar 30 2025

.SYNOPSIS...
Showers and thunderstorms will develop tonight ahead of a cold front
approaching from the west. Some of these storms will be strong to
severe. Drier conditions return for Monday and Tuesday. A more
active weather pattern returns once again by midweek and beyond, with
a favorable setup for multiple rounds of showers and storms through
the second half of the workweek.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Mid level shortwave over the Mid MS Valley to eject northeast acrs
the Great Lakes tonight as a robust 70-80KT jet rotates around its
east side. At the surface, low pressure over Northern IL to deepen
as it tracks northeast thru the Great Lakes this evening and into
southern Canada overnight. A southward trailing cold front will sweep
east across the area late tonight and early Monday.

Wind fields have responded ahead of this system with surface dew
points increasing into the lower and middle 60s in the warm sector -
feeding storms development in a corridor of moderate instability
across IL and IN. WoFS and HRRR take main push of initial line of
organized storms across Northern IN to our northwest. Additional storms
starting to develop across Central IN where visible Satl imagery
shows more sunshine and an axis of moderate instby. Expect convective
development to continue south into this favorable region of moderate
instby.

These discrete storms to organize in a favorable bulk shear
environment as they spread quickly east. These discrete storms are
expected to quickly transition into a linear or multi-storm cluster
mode.

If discrete storms make it into our far west/southwest - these
supercells will have a large hail and a strong tornado threat -
with the highest potential from the tri-state region and southwest.
The threat for damaging winds and possible embedded tornadoes will
persist with the linear feature due to the favorable low level shear
thru the mid to late evening hours. Eventually the convection will
weaken as it tracks across the Upper Ohio Valley and instability
decreases overnight.

The most likely time frame for severe weather looks to begin as
early as 6 pm in Eastern Indiana/Western Ohio and North Central KY
with chances increasing thru 8 PM and continuing through about 11 PM
as the line moves across ILN/s forecast area into Central Ohio and
Northeast KY.

In the post frontal environment lows tonight range from the lower 40s
northwest to the mid 50s southeast.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Quieter conditions develop on Monday as the front clears the area in
the far southeast shortly after sunrise. Lingering showers persist
in the far southeast through early afternoon. Drier conditions evolve
area wide by late in the day but clouds look to linger. Temperatures
nearly-steady or slowly falling through the 50s and into the 40s by
late day. Northwest winds around 15 mph gust up to 25 mph.

Surface high pressure builds into the Great Lakes with skies becoming
partly cloudy Monday night. Chilly temperatures with lows from near
30 northwest to the upper 30s southeast.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Building heights on Tuesday will increase overnight lows overnight
about 10-15 from that morning's min temp. Afternoon highs will range
from 50 in the north to near 60 just south of the Ohio River.

A warm front will lift northeast through the region on Wednesday,
setting off a few showers as it crosses. Behind it, southeast wind
will become southerly and increase, advecting warmer air into the
region. Both winds and high temps on this day are underplayed in
guidance. Have increased both but this was more noticeable on the
wind field.

Deep zonal sw flow will pull in significant moisture to the region
during the day. In the evening, an upper level lobe of vorticity
will develop well ahead of the parent low that should track through
northern MN. Heavy rainfall including the possibility of strong to
severe storms looks to take aim on the region during the nighttime
hours of Wednesday.

The system will tail off over the tri-state and then orient more wsw-
ene on Thursday. The deep zonal flow continues with a more westerly
component and a surface high builds in the Upper Midwest. There
should be an area of frontogenesis over the region Thursday, with a
stationary front laying out sw-ne in the evening. The continued
plume of moisture co-located with low level convergence and a
developing front will bring a prolonged period of rain through
Friday.

The stationary front is progged to linger sw-ne over the region, and
another shot of rain developing to the north of it over the CWA
could begin Friday night and linger through Saturday.

Timing of waves along the stationary boundary will not become
apparent for a few days yet, but the boundary and atmospheric
profile above it are being forecast quite uniformly by models for
the extended period.

The main takeaway is the increased threat for a prolonged period of
consistent moderate to occasionally heavy rainfall that will be
enhanced at times with waves of low pressure tracking ne along the
stationary front. This pattern will set the stage for a significant
flooding threat to the region.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
A line of strong to severe storms has developed in the moderately
unstable airmass across IN and western Ohio ahead of a cold front.

This line of thunderstorms to push east across the TAF sites thru
about 03Z across the Central Ohio TAF sites. Some of the storms may be
strong to severe with damaging winds being the main threat. Have
gusts to 40KTs at KCVG/KLUK but winds could be locally higher.
Have timed out the impacts of lower visibility reductions at each
terminal with a TEMPO group of thunderstorms.

Coverage of thunderstorm activity should decrease from the west
between after 03Z, with mainly dry conditions expected thereafter.
However a few isolated showers will remain possible through daybreak
as the cold front progresses through the area.

A wind shift to the northwest will occur around 10z for western TAF sites
and continue to the east through 12z. MVFR ceilings are expected to
continue into Monday aftn in the post frontal environment.

OUTLOOK...MVFR CIGs may persist into Monday evening. Showers and
thunderstorms will be possible at times Wednesday and Thursday.
MVFR/IFR conditions will be possible at times Wednesday through
Thursday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...Franks
AVIATION...AR
Hazardous weather outlook, Mar 30, 3:54 PM EDT, 5 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
354 PM EDT Sun Mar 30 2025

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-312000-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
354 PM EDT Sun Mar 30 2025

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...This afternoon and tonight.

Showers and storms are expected this evening, some of which will be
severe. Damaging winds are the primary threat, though large hail and
a few tornadoes are also be possible.

.DAYS TWO THROUGH SEVEN...Monday through Sunday.

On Wednesday and Wednesday night, a few strong to severe storms are
possible. In addition, an active pattern with episodes of storms are
expected through Sunday. The potential of heavy rain with each wave
of systems poses a significant increase in the threat of flooding,
possibly widespread flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Special weather statement, Mar 30, 8:34 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Wilmington OH
834 PM EDT Sun Mar 30 2025

OHZ026-035-043>045-051-052-310130-
Champaign OH-Logan OH-Auglaize OH-Shelby OH-Hardin OH-Union OH-
Miami OH-
834 PM EDT Sun Mar 30 2025

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EASTERN SHELBY...
NORTHERN CHAMPAIGN AND LOGAN COUNTIES IN WEST CENTRAL OHIO...UNION
COUNTY IN CENTRAL OHIO...HARDIN...EAST CENTRAL AUGLAIZE AND
NORTHEASTERN MIAMI COUNTIES IN WEST CENTRAL OHIO THROUGH 930 PM
EDT...

At 833 PM EDT, strong thunderstorms were located along a line
extending from Forest to near Piqua, moving east at 55 mph.

HAZARD...Wind gusts up to 45 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
New Jerusalem, Huntersville, Lockington, Ridgeway, Woodstock, Mount
Victory, Kiser Lake State Park, Pemberton, West Mansfield, East
Liberty, Kenton, Logansville, Belle Center, North Lewisburg,
Lakeview, Pickrelltown, Lippincott, Patterson, Sidney, and Walton.

This includes I-75 in Ohio between mile markers 84 and 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

A Tornado Watch remains in effect until 100 AM EDT for west central
Ohio.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
west central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4082 8350 4070 8350 4070 8344 4069 8344
      4069 8342 4051 8342 4051 8326 4050 8325
      4038 8325 4015 8337 4017 8427 4064 8392
      4065 8388 4070 8388 4082 8379
TIME...MOT...LOC 0033Z 269DEG 49KT 4080 8351 4018 8418

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH

McGinnis
Local storm report, Mar 30, 8:37 PM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
837 PM EDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     Tstm Wnd Dmg     4 NNW Milan             39.17N 85.17W
03/30/2025                   Ripley             IN   Emergency Mngr

            Trees and power lines down between Napoleon
            and Delaware. Time estimated from RADAR.

&&
Local storm report, Mar 30, 8:53 PM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
853 PM EDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     Hail             1 SW Covedale           39.11N 84.66W
03/30/2025  M1.00 Inch       Hamilton           OH   Amateur Radio

&&
Local storm report, Mar 30, 8:54 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
854 PM EDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     Hail             1 WNW Bridgetown North  39.16N 84.65W
03/30/2025  M0.70 Inch       Hamilton           OH   Amateur Radio

&&
Local storm report, Mar 30, 8:56 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
856 PM EDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     Tstm Wnd Gst     1 NNE Middletown        39.53N 84.39W
03/30/2025  M53 MPH          Butler             OH   AWOS

            KMWO AWOS.

&&
Local storm report, Mar 30, 9:05 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
905 PM EDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     Tstm Wnd Gst     2 SE Hebron             39.04N 84.67W
03/30/2025  M52 MPH          Boone              KY   ASOS

            ASOS station KCVG Cincinnati/Northern
            Kentucky International Airport.

&&

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 8:10 PM EDTSevere Thunderstorm WarningILNHamilton65 min
Mar 30, 8:15 PM EDTTornado WarningILNButler, Hamilton30 min
Mar 30, 8:22 PM EDTSevere Thunderstorm WarningILNButler, Champaign, Clark, Darke, Greene, Miami and 2 more53 min
Mar 30, 8:34 PM EDTSpecial Weather StatementILNHardin, Logan, Union56 min
Mar 30, 8:36 PM EDTTornado WarningILNButler, Warren24 min
Mar 30, 8:40 PM EDTSevere Thunderstorm WarningILNButler, Clermont, Hamilton, Warren65 min
Mar 30, 8:57 PM EDTTornado WarningILNButler, Clinton, Warren33 min
Mar 30, 9:11 PM EDTTornado WarningILNClinton, Fayette, Greene, Warren34 min
Mar 30, 9:20 PM EDTTornado WarningILNClinton, Fayette, Highland25 min
Mar 30, 9:26 PM EDTSpecial Weather StatementILNDelaware, Union49 min
Mar 30, 9:34 PM EDTSpecial Weather StatementILNBrown, Clermont, Highland26 min
Mar 30, 9:38 PM EDTTornado WarningILNFayette, Franklin, Madison, Pickaway37 min
Mar 30, 9:41 PM EDTTornado WarningILNClinton, Fayette, Pickaway, Ross34 min
Mar 30, 9:44 PM EDTTornado WarningILNClinton, Fayette, Highland, Ross31 min
Mar 30, 9:46 PM EDTSevere Thunderstorm WarningILNDelaware, Fairfield, Fayette, Franklin, Highland, Licking and 4 more59 min
Mar 30, 10:23 PM EDTSevere Thunderstorm WarningILNFairfield, Licking52 min
Mar 30, 10:39 PM EDTSpecial Weather StatementILNHocking51 min
Mar 30, 10:46 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking44 min
Mar 30, 10:53 PM EDTSpecial Weather StatementILNBrown, Clermont52 min
Mar 30, 11:13 PM EDTSevere Thunderstorm WarningILNAdams, Brown62 min
Mar 30, 11:38 PM EDTSpecial Weather StatementILNAdams37 min
Mar 30, 11:51 PM EDTSevere Thunderstorm WarningILNPike, Scioto54 min
Mar 30, 11:58 PM EDTSpecial Weather StatementILNPike32 min
Mar 31, 3:08 PM EDTFlood WatchILNAdams, Auglaize, Brown, Butler, Champaign, Clark and 26 more6 days
Mar 30, 8:19 PM EDTTornado WarningILNBoone, Gallatin26 min
Mar 30, 9:20 PM EDTSpecial Weather StatementILNBracken, Pendleton55 min
Mar 30, 10:12 PM EDTSpecial Weather StatementILNCarroll, Grant, Owen, Pendleton48 min
Mar 30, 10:28 PM EDTSevere Thunderstorm WarningILNBracken, Grant, Owen, Pendleton, Robertson62 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.